MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 1000 HCG; IMMULITE 1000 HUMAN CHORIONIC GONADOTROPIN (HCG)

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 1000 HCG; IMMULITE 1000 HUMAN CHORIONIC GONADOTROPIN (HCG)
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer indicated there was a discrepant result on one patient sample on an immulite 1000 analyzer, serial number (b)(4), when using immulite 1000 human chorionic gonadotropin (hcg) reagent lot 511.The discordant result was not reported to the physician(s).The sample was repeated on the same analyzer and the repeat result was reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant result.
 
Additional Manufacturer Narrative
A united states (us) customer contacted the siemens customer care center (ccc) to report an immulite 1000 human chorionic gonadotropin (hcg) result for one patient that was discordant when compared to repeat testing on the same immulite 1000 analyzer.The expected results were based on historical data and clinical picture of the patient.The limitations section of the instructions for use states the following: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens filed the initital mdr on february 14, 2023.Additional information february 24, 2023: the customer reported a falsely elevated discordant patient result on the immulite 1000 hcg assay with kit lot 511.On (b)(6) 2023, a sample from a patient in early pregnancy resulted 622 iu/l on the immulite 1000 hcg assay.This result seemed high based on the patients prior hcg value.They decided to repeat the sample initially tested on (b)(6) 2023 (without being recentrifuged) and it resulted lower at 197 iu/l.The lower repeat result was aligned with clinical expectation.Hcg quality control results were acceptable on day of this event.Service was dispatched and a total service call was performed but no mechanical issues were noted.Siemens investigation included an assessment of reagent, instrument, and sample data.Reagent issues were ruled out based on qc recovery being acceptable and no issues were reported with other patient samples tested.Based on the available information, the cause of the discordant result is consistent with a sample integrity issue.The customer is operational and has had no further discordant results.A potential product issue has not been identified.The immulite 1000 hcg kit lot 511 is performing as intended.A product performance issue has not been identified.No further evaluation of the device is required.In section h6 the investigation findings and investigation conclusions codes were updated.

Brand Name
IMMULITE 1000 HCG
Common Device Name
IMMULITE 1000 HUMAN CHORIONIC GONADOTROPIN (HCG)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis ll55 4el
UK 
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
gwynedd, llanberis ll55 4el
UK  
Manufacturer Contact
karen confort
511 benedict avenue
tarrytown, NY 10591
3395774748
MDR Report Key16371136
Report Number2432235-2023-00067
Device Sequence Number17984546
Product Code DHA
UDI-Device Identifier00630414963716
UDI-Public00630414963716
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberN/A
Device Catalogue Number10381161
Device Lot Number511
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer02/24/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date02/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown